- Treatments & Info
- Find a Doctor
- Ask a Doctor
- Before & After
I have sharp stabbing pains in my leg. It's very painful and the Motrin did not help. I was in tears! This went on for a couple of days. The pain is on my right leg and my left leg isn't painful at all. What could this be?
This could be many things. Was this after a venous ablation procedure? If so you should notify your provider and see them.
If you haven't had a venous procedure, there are many thinks that could cause this you should see your MD for and evaluation.
Michael D. Ingegno, MD
Anytime you have any unusual discomfort after a procedure I recommend you call the treating surgeon. He/she should do an ultrasound evaluation. Did you take an anti-inflammatory medication for about 8 days after the procedure? Our patients are given Ibuprofen 800 mgs every 8 hours for 8 days for counteracting the inflammation caused by the laser.
If you are about 7 - 10 days post procedure, we find there can be a spike in discomfort when the deeper tissue swelling subsides and the nerve ending "wake" up.
This shouldn't last more than a couple of days. I normally recommend OTC advil, Tylenol etc, applying low heat frequently or alternate with cold packs.
It is difficult to compare one leg to another as the amount of inflammation inside and around the veins before treatment varies too.
Norman N. Bein MD FACS RVT
You need to call the treating physician and ask to be evaluated. This may be normal post procedure pain but hard to evaluate by email.
Following EVLT the most discomfort usually occurs 5 to 10 days after the procedure. This is due to the tumescent anesthesia now being gone in the leg and the vein clotting and contracting. I have seen this pain described in many ways including stabbing, burning, pulling and pressure. It will resolve usually over the next week. Wet heat to the area also helps. You should follow up with the treating vein care specialist.